Alert archive / Indiana / River Flood Warnings in 2008

River Flood Warning 132, NWS Indianapolis, IN

March 26, 2008Greene County, Owen County, Indiana

NWS Indianapolis, IN issued this river flood warning at Mar 26, 2008, 11:21 AM EDT for Greene County, Owen County, Indiana. It took effect at Mar 29, 2008, 5:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 26, 2008, 11:21 AM EDT (15:21 UTC)
In effect from
Mar 29, 2008, 5:00 AM EDT
Expired
Mar 27, 2008, 1:37 PM EDT
In force
Issued by
NWS Indianapolis, IN
Flood severity
Minor

Counties Greene County, IN, Owen County, IN

The radar

The Indianapolis radar (KIND), 80 km from the middle of the area, began a volume at 15:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point White River (IN) at Spencer (SPNI3). The gauge peaked at 11.20 ft at Mar 28, 2008, 1:00 PM EDT.

actionminormoderate10152003/2603/2703/28
Action stage
9 ft
Minor stage
14 ft
Moderate stage
20 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03357000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Mar 26, 7:08 AM EDT, 4 hours 13 minutes earlier.

Area forecast discussion, Mar 26, 7:08 AM EDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
708 AM EDT WED MAR 26 2008

.AVIATION...

DISCUSSION FOR 12Z TAFS.

FIRST 12 HOURS OF THE PERIOD WILL BE UNEVENTFUL. SKIES WILL RANGE
FROM MOSTLY SUNNY EARLY TO PARTLY CLOUDY LATE. ONLY MID AND HIGH
CLOUDS WITH LIGHT WEST WINDS ARE EXPECTED THIS AFTERNOON AS A
SYSTEM APPROACHES LATER TODAY FROM THE SOUTHWEST. TONIGHT WILL BE
A DIFFERENT STORY AS MUCH WORSE CONDITIONS ARRIVE AHEAD OF A WARM
FRONT THIS EVENING. SKIES WILL RAPIDLY LOWER AS MOISTURE IN THE
LOW AND MID LEVELS RUSHES IN FROM THE SOUTH. LIGHT SCATTERED
SHOWERS WILL ARRIVE BETWEEN 00-02Z AND SKIES WILL STILL BE
VFR...BUT ARE EXPECTED TO DROP INTO THE MVFR CATEGORY IN STEADIER
RAIN BETWEEN 03-06Z TONIGHT. AFTER 06Z MVFR IN RAIN AND LOW CLOUDS
WILL PERSIST THROUGH THE REST OF THE PERIOD. THE WORST CONDITIONS
WILL BE AT HUF AND LAF WHERE MOISTURE WILL BE DEEPER AND IFR
CONDITIONS ARE EXPECTED AT THOSE SITES AFTER 08Z.

&&

.PREV DISCUSSION... /ISSUED 245 AM EDT WED MAR 26 2008/

DISCUSSION...FRONTAL BOUNDARY WAS IN PLACE ACRS CENTRAL INDIANA
EARLY THIS MORNING...QUITE CLOSE TO I-70. IR PICTURES SHOW AC
STREAMING ACRS THE STATE IN A ZONAL FLOW. DEW POINTS TEMPS HAVE
RISEN SOME FROM YESTERDAY...NOW IN THE LOWER AND MIDDLE 30S ACRS THE
FA.

MAIN FORECAST CHALLENGE TDY WL BE POPS TONIGHT.

MODELS ARE IN PRETTY GOOD AGREEMENT AND WL USE A BLEND. QUIET WX
EXPECTED FOR MUCH OF TDY AS THE FRONTAL BOUNDARY SLOWLY DRIFTS TO
THE SOUTH AND MID LVL CLOUDS PUSH ACRS THE AREA IN THE ZONAL UPPER
FLOW. TIME SECTIONS REMAIN DRY IN THE LOWER LVLS AND LITTLE FORCING
IS AVAILABLE. HENCE PTCLDY TO MOCLDY WL WORK FINE AND WL USE A BLEND
OF MAVMOS AND METMOS ON HIGHS.

THINGS CHANGE THIS EVENING AS A NEAR 50 KNTS LLJ PUSHES INTO THE
OHIO VALLEY. THIS WILL RESULT IN GOOD VV ACRS THE AREA AS SEEN IN
THE 300K GFS ISENTROPIC SFC. MIXING RATIO VALUES ALONG THAT SFC
APPEAR TO BE NEAR 5 G/KG. FORECAST SOUNDINGS ALSO INDICATE GOOD
SATURATION IN THE LOWER LVLS. TIME SECTIONS AGREE. Q VECTORS ALSO
SHOW GOOD LOWER LVL CONVERGENCE ALONG THE FRONT. HENCE WL RAISE THE
MAV...PARTICULARLY ACRS THE SOUTHERN FA WHERE DYNAMICS ARE BEST.
BEST VV DOES NOT ARRIVE UNTIL AROUND 06Z...HENCE WL FOCUS HIGHEST
POPS THEN AND SLOWLY RAMP POPS UPWARD THROUGH THE EVENING. AGAIN WL
USE A BLEND OF THE COOL MAVMOS AND METMOS. MAVMOS APPEARS TOO COOL
GIVEN THE EXPECTED CLOUDS.

ON THURSDAY MORE RAIN WILL BE EXPECTED AS THE SFC FRONT WILL LINGER
ACRS CENTRAL INDIANA AS AN AREA OF LOW PRES PUSHES TOWARD THE AREA
FROM THE CENTRAL PLAINS. TIME SECTIONS AGAIN SHOW GOOD LOWER LVL
MOISTURE AS THE FRONTAL BOUNDARY IS PULLED NORTH ACRS THE FA DURG
THE MORNING HOURS. WL STICK CLOSE TO MAVMOS POPS FOR NOW...BUT
CONFIDENCE IS PRETTY HIGH THAT SOME PCPN WL OCCUR. WL ONCE AGAIN USE
A BLEND OF THE TOO COLD MAVMOS WITH THE METMOS FOR HIGHS.

MORE RAIN EXPECTED ON THURSDAY NIGHT AS THE CD FRONT IS DRAGGED
SOUTH ACRS THE FA BY TE PASSING LOW PRES SYS. MORE UPPER SUPPORT IS
INTRODUCED AT THAT TIME ALSO AS A S/W PUSHES INTO THE GRT LKS. WL
AGAIN USE A BLEND OF MAVMOS AND METMOS FOR LOWS.

HIGH PRES WL BUILD ACRS THE AREA ON FRI AND BEGIN TO DRY THINGS OUT.
HOWEVER WL KEEP SOME POPS IN FOR THE MORNING HOURS IN CASE THE
SYSTEMS PROGRESS A BIT SLOWER THAN EXPECTED.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

AVIATION...JOHNSON
Hazardous weather outlook, Mar 26, 4:21 AM EDT, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
421 AM EDT WED MAR 26 2008

INZ021-030-031-036>042-045>049-052-055>057-062>065-072-270830-
CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-
JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-JENNINGS-
421 AM EDT WED MAR 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS AFTER 600 PM. ANY STORMS ARE
NOT EXPECTED TO BE SEVERE...HOWEVER LIGHTNING IS A THREAT FROM ANY
THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE POSSIBLE ON THURSDAY. AT THIS TIME...SEVERE
STORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ028-029-035-043-044-051-053-054-060-061-067>071-270830-
WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-OWEN-MORGAN-
SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-
421 AM EDT WED MAR 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS AFTER 600 PM. ANY STORMS ARE
NOT EXPECTED TO BE SEVERE...HOWEVER LIGHTNING IS A THREAT FROM ANY
THUNDERSTORM.

RIVER FLOODING IS EXPECTED ALONG THE WABASH...EAST FORK OF THE
WHITE...AND THE WHITE RIVERS. SEE THE LATEST HYDROLOGIC STATEMENT
FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

RIVER FLOODING IS EXPECTED TO CONTINUE ALONG THE WABASH...EAST
FORK OF THE WHITE...AND THE WHITE RIVERS THROUGH THE WEEKEND.

THUNDERSTORMS ARE POSSIBLE ON THURSDAY. AT THIS TIME...SEVERE
STORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

PUMA

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 11:21 AM EDTRiver Flood WarningINDJackson, Lawrence, Washington12 days

Nearby

River Flood Warnings in Indiana, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.